Alert archive / Texas / Wind Advisories in 2025
Wind Advisory 8, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Mar 19, 2025, 1:00 AM CDT for 7 counties in Texas. It took effect at Mar 19, 2025, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2025, 1:00 AM CDT (06:00 UTC)
- In effect from
- Mar 19, 2025, 10:00 AM CDT
- Expired
- Mar 19, 2025, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Burnet County, TX, Edwards County, TX, Gillespie County, TX, Kerr County, TX, Llano County, TX, Real County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 131 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 6.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3480 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
748 WWUS74 KEWX 190600 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 100 AM CDT Wed Mar 19 2025 TXZ171-172-183>186-188-200000- /O.NEW.KEWX.WI.Y.0008.250319T1500Z-250320T0000Z/ Llano-Burnet-Val Verde-Edwards-Real-Kerr-Gillespie- Including the cities of Burnet, Del Rio, Kerrville, Fredericksburg, Llano, Leakey, and Rocksprings 100 AM CDT Wed Mar 19 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Burnet, Edwards, Gillespie, Kerr, Llano, Real, and Val Verde Counties. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ BRADY
1 follow-up statement
418 WWUS74 KEWX 192357 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 657 PM CDT Wed Mar 19 2025 TXZ171-172-183>186-188-200100- /O.EXP.KEWX.WI.Y.0008.000000T0000Z-250320T0000Z/ Llano-Burnet-Val Verde-Edwards-Real-Kerr-Gillespie- Including the cities of Rocksprings, Llano, Leakey, Fredericksburg, Burnet, Kerrville, and Del Rio 657 PM CDT Wed Mar 19 2025 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... The Wind Advisory will be allowed to expire at 7 PM CDT. Wind speeds are coming in around 15 to 20 mph with a few reports of 25 mph. These values are below Wind Advisory criteria. It will Continue to be breezy and gusty through the evening. $$ OB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Mar 19, 12:47 AM CDT, 13 minutes earlier.
Area forecast discussion, Mar 19, 12:47 AM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1247 AM CDT Wed Mar 19 2025 ...New AVIATION... .SHORT TERM... (Tonight through Wednesday night) Issued at 147 PM CDT Tue Mar 18 2025 Key Messages: - Wind Advisory this evening eastern counties - Red Flag Warning Wednesday all of South-Central Texas Southerly winds will continue tonight. The strongest winds will be over the eastern Hill Country, northern I-35 Corridor, and eastern Coastal Plains. We have a Wind Advisory in effect for this area until 10 pm this evening. Wind speeds will decrease after that. A cold front will move into our CWA from the northwest tonight. This boundary will enter Val Verde County around midnight and should move across the area reaching our southeastern border by around daybreak Wednesday. Behind the front winds will become northwesterly. This will bring the dry air back into the area. Models are showing a sharp gradient of dewpoints as it moves through. The front will not have much affect on temperatures with lows Wednesday near where they were Tuesday. Daytime Wednesday will be breezy with northwesterly winds 15-20 mph with higher gusts. We will again be borderline Wind Advisory, but will wait another cycle to see if we need to issue. The dry air will give us relative humidity in the single digits over most of the CWA and the Red Flag Warning remains in effect. Winds will gradually weaken through the evening. Temperatures Thursday morning will be 10-15 degrees lower then Wednesday. && .LONG TERM... (Thursday through Tuesday) Issued at 147 PM CDT Tue Mar 18 2025 Key Messages: - Another critical to near critical fire weather day Thursday - Above normal temperatures continue as we warm up over the weekend. - Rain chances increasing(20-30%) Sunday evening for the Hill Country, I-35 Corridor, and Coastal Plains. Starting off the long term for Thursday another critical fire weather day is expected for areas along and west of a Fredericksburg to San Antonio to Campbellton line. This is the area the SPC has us highlighted with a 40% chance of seeing critical fire weather conditions. RH values look to be anywhere from 10-15% with winds 10-15mph and gusts up to 20mph. Considering the drought conditions this area currently is in would not be surprised if some fire weather product is issued for these areas sometime tomorrow. The saving grace that precludes fire conditions being any worse is twofold: 1) winds at this point in time do not look to mix down quite as much aloft as previous days thus staying under 20mph sustained. 2) The forecasted temperatures are expected to be in the mid 70s to possibly 80 at most for all areas. This is significantly cooler then previous days so this would likely limit any potential fire spread along with the lighter winds. The cooler temperatures don't seem to last long as above normal temperatures resume on Friday and continue through the weekend. Highs are forecast in the low 80s for most for Friday with upper 80s to near 90 both Saturday and Sunday. Decided to increase temperatures above guidance due to the fact that southerly winds really pick up on Saturday and as seen from the past few events on days like these the NBM is just too cold (i.e last friday). Sunday could be a bit trickier depending on when the next front moves through the area. If the cold front moves through quicker highs wont have a chance to get too warm. However, the opposite is true if the front decides to lag. Either way expect at least 80s for highs with some 90s possible. Speaking of said cold front, this front unlike our recent pacific fronts that continually come through dry, looks to have some moisture to work with. As the aforementioned southerly winds look to bring in moister air thus allowing dew points to pool into the 60s and giving this front plenty of fuel to work with. That said, we may FINALLY get some decent rain showers and perhaps some thunderstorms across parts of our area. Almost all the global models show some precip for parts of the area as this front passes through. Once again the timing becomes the issue with showers expected to erupt along the frontal boundary anywhere as early as 1pm to as late as 10pm Sunday evening. Additionally, as we know this is still several days out so have decided regardless have decided to raise pops into the 20-30% range due to such strong signals from the current models. However, as we have repeatedly seen with these systems we could end up with less rain amounts then what we are currently seeing. As far as the areas that could see rain it's limited to the Hill Country, I-35 Corridor, and Coastal Plains. Temperatures look to cool slightly into the 80s and dry out after the frontal passage for Monday. Once again RH values look to dip close to 20% thus giving our area increased fire weather concerns yet again for any areas that do not receive rain on Sunday. Temperatures rebound quickly for Tuesday with temperatures close to 90 once again as we continue into next week. && .AVIATION... (06Z TAFS) Issued at 1227 AM CDT Wed Mar 19 2025 MVFR ceilings have reached KAUS and portions of the I-35 corridor during the last hour or two. These will temporarily reach KSAT and KSSF as well. A fast moving Pacific front moves across the region and will wipe out the MVFR ceilings by 10Z to 12Z. Winds briefly decouple as the front approaches/arrives, this briefly will result in low-level wind shear. Winds then quickly uptick with daytime heating out of the west-northwest after the front. Winds start to increase a bit quicker at KDRT as the front arrives there first. Wind speeds will peak from mid to late morning into the afternoon with sustained winds between 15 to 25 kts and gusts into the 25 to 35 kts range. With rapidly drying air behind the front, the skies will clear out completely by mid-morning. Winds linger through the first half of the night along the I-35 corridor before eventually subsiding into and through the overnight hours. The winds should subside faster at KDRT, not too long after sunset. && .FIRE WEATHER... Issued at 147 PM CDT Tue Mar 18 2025 ...RED FLAG WARNING IN EFFECT FROM 5 AM TO 9 PM CDT WEDNESDAY... ...Another critical to near critical fire weather day Thursday... Wednesday will be breezy with northwesterly winds 15-20 mph with higher gusts. Drier air behind a cold front will give us relative humidity in the single digits over most of the CWA Wednesday. RH will drop quickly behind the front and reach red flag criteria early in the day over the west. A Red Flag Warning remains in effect for all of South-Central Texas for Wednesday starting in the morning until early evening. Southerly return flow returns Thursday, increases Friday and persists into the weekend. The lingering overlap of lower humidity and gusty south winds could result in elevated to near critical fire weather along and west of a Fredericksburg to San Antonio to Campbellton line on Thursday and confined into the Edwards Plateau along the Rio Grande on Friday and Saturday. Our next front arrives late Sunday through Sunday night with a low chance (20-30%) of rain with some thunderstorms also possible for the Hill Country, I-35 Corridor, and Coastal Plains && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 77 44 72 43 / 0 0 0 0 Austin Bergstrom Intl Airport 78 41 72 40 / 0 0 0 0 New Braunfels Muni Airport 81 42 73 41 / 0 0 0 0 Burnet Muni Airport 72 39 70 42 / 0 0 0 0 Del Rio Intl Airport 80 44 76 47 / 0 0 0 0 Georgetown Muni Airport 75 40 70 42 / 0 0 0 0 Hondo Muni Airport 81 38 74 41 / 0 0 0 0 San Marcos Muni Airport 79 41 72 39 / 0 0 0 0 La Grange - Fayette Regional 79 42 71 40 / 0 0 0 0 San Antonio Intl Airport 79 43 73 44 / 0 0 0 0 Stinson Muni Airport 81 43 74 43 / 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... && Short-Term...05 Long-Term...CJM Aviation...Brady
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.